Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 23, NWS Indianapolis, IN

April 24, 2007Greene County, Monroe County, Owen County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 24, 2007, 11:15 PM EDT for Greene County, Monroe County, Owen County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2007, 11:15 PM EDT (03:15 UTC)
Expired
Apr 24, 2007, 11:47 PM EDT
In force
32 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Greene County, IN, Monroe County, IN, Owen County, IN

The radar

The Indianapolis radar (KIND), 66 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1658 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 250314
SVRIND
INC055-105-119-250400-
/O.NEW.KIND.SV.W.0023.070425T0315Z-070425T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1115 PM EDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHEASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
  SOUTHEASTERN OWEN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL MIDNIGHT EDT

* AT 1112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTH OF SPENCER...OR ABOUT 16 MILES WEST OF BLOOMINGTON...
  AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPENCER BY 1130 PM EDT...
  ELLETTSVILLE BY 1140 PM EDT...
  STINESVILLE BY 1145 PM EDT...

LAT...LON 3914 8693 3908 8678 3920 8657 3925 8647
      3932 8641 3934 8681

$$

CO
2 follow-up statements
000 
WWUS53 KIND 250330
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1130 PM EDT TUE APR 24 2007

INC055-250340-
/O.CAN.KIND.SV.W.0023.000000T0000Z-070425T0400Z/
GREENE-
1130 PM EDT TUE APR 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR GREENE COUNTY IS CANCELLED...

LAT...LON 3917 8692 3917 8665 3920 8657 3925 8647
      3932 8641 3934 8681

$$

INC105-119-250400-
/O.CON.KIND.SV.W.0023.000000T0000Z-070425T0400Z/
MONROE-OWEN-
1130 PM EDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTHERN MONROE AND SOUTHEASTERN OWEN COUNTIES...

AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR ELLETTSVILLE...OR ABOUT 9 MILES WEST OF
BLOOMINGTON...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELLETTSVILLE BY 1140 PM EDT...
  STINESVILLE BY 1145 PM EDT...

LAT...LON 3917 8692 3917 8665 3920 8657 3925 8647
      3932 8641 3934 8681

$$
000 
WWUS53 KIND 250347
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1147 PM EDT TUE APR 24 2007

INC105-119-250357-
/O.CAN.KIND.SV.W.0023.000000T0000Z-070425T0400Z/
MONROE-OWEN-
1147 PM EDT TUE APR 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONROE AND
SOUTHEASTERN OWEN COUNTIES IS CANCELLED...

LAT...LON 3917 8692 3917 8665 3920 8657 3925 8647
      3932 8641 3934 8681

$$

CO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:30 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Apr 24, 7:30 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT TUE APR 24 2007

.AVIATION...DISCUSSION FOR 0Z TAFS.

EXPECT CURRENT TSRA IN SE IL TO WEAKEN WHEN IT CROSSES FNT AS
MOISTURES DROPS QUITE A BIT N OF THE FNT. EVEN SO TSRA MAY STILL BE
INTACT AS THEY REACH KBMG AND KHUF SO WL INCLUDE WITH A TEMPO GROUP.
WARM FNT WL MV N A BIT INTO C INDIANA AND THEN STALL OUT. IN MDLS
FNT STALLS NR INTERSTATE 70 AROUND 12Z. THIS FRONT WL SERVE AS A
FOCUS FOR CONVECTION TNT AND TOMORROW WITH PLENTY OF ISENTROPIC LIFT
AND MOISTURE AVAILABLE. EXPECT CIGS TO DROP TO IFR IN THE 9-11Z
TIMEFRAME AND STAY THERE AT MOST OF THE SITES THRU 0Z. THE EXCEPTION
IS KLAF WHICH MAY JUMP TO MVFR AFTER 18Z AS IT IS S OF THE WARM FNT.
ALSO INCLUDED LIFR FOR A FEW HOURS AT ALL SITES BUT KBMG BASED ON
LOCATION OF FNT. MDLS SHOW ELEVATED INSTABILITY ALONG AND N OF THE
FNT BY 6Z AND THRU THE PD AND SFC INSTABILITY S OF THE FNT SO
THUNDER IS POSSIBLE WITH THE RAIN AND INCLUDED VCTS FROM THEN ON.

&&

.PREV DISCUSSION...

FORECAST FOCUS CONTINUES TO BE ON RAIN EVENTS THROUGH THE WEEK.

AT 18Z FRONT REMAINED ACROSS FAR SOUTHERN IN. SKIES WERE MOSTLY
SUNNY ACROSS THE FORECAST AREA /FA/. RAIN REMAINED WELL SOUTH OF THE
FA.

MODELS IN DECENT AGREEMENT THROUGH THE EARLY PART OF THE FORECAST
THEN DIFFER ON STRENGTH/PLACEMENT OF THE SFC LOW BY THU. GFS APPEARS
TO BE A BIT STRONG...BUT ITS PLACEMENT IS SIMILAR TO THE
ECMWF/UKMET. THUS WILL GO WITH A BLEND OF THE MODELS BUT LEAN TOWARD
THE GFS TOWARD THU.

FRONT WILL LIFT NORTH INTO THE FA TONIGHT AS A WARM FRONT.
ISENTROPIC LIFT STRENGTHENS OVERNIGHT AS 850 FLOW INCREASES OVER THE
SFC FRONT. EXPECT RAIN TO DEVELOP FROM SOUTH TO NORTH WITH BEST
CHANCES OF RAIN AFTER MIDNIGHT. STRONG FRONTOGENESIS DEVELOPS ACROSS
NRN IN OVERNIGHT SO HEAVY RAIN THREAT POSSIBILITY CONTINUES ACROSS
THE NRN FA. WILL GO CATEGORIAL POPS ALL AREAS AND CONTINUE TO
MENTION HEAVY RAIN IN THE NRN FA. SOME INSTABILITY ALOFT SO THUNDER
WILL ALSO BE POSSIBLE.  WITH MODEL AGREEMENT IN EARLY PART OF PERIOD
WENT WITH A BLEND FOR LOW TEMPREATURES WHILE TRENDING SLIGHTLY
WARMER WITH CLOUDS AND PRECIPITATION MOVING IN OVERNIGHT.

FRONT WILL REMAIN ACROSS THE FA ON WED. CONTINUED FRONTOGENESIS AND
ISENTROPIC LIFT INTO EARLY AFTERNOON LEADS TO CATEGORIAL POPS ONCE
AGAIN. DURING THE AFTN LIFT WEAKENS SO PRECIP MAY BECOME LESS
WIDESPREAD. WILL WORD FORECAST WITH OCCASIONAL WORDING TO HINT AT
POSSIBLE DRY PERIODS. BUST POTENTIAL STILL STRONG FOR HIGH TEMPS AS
MODELS CONTINUE TO SHOW STRONG TEMP GRADIENT ACROSS THE FA.  VARIED
TEMPERATURES ACROSS THE FA TO ACCOUNT FOR FRONT WITH UPPER 50S
NORTH OF THE FRONT AND UP TO AROUND 70 DEGREES SOUTH OF THE FRONT.

FRONT FINALLY LIFTS NORTH WED NIGHT INTO THU PUTTING FA INTO WARM
SECTOR. RAIN STILL A GOOD BET WITH PLENTIFUL MOISTURE AND SOME LIFT.
WILL CONTINUE WITH LIKELY POPS. THU AFTN AND EVE LOOK TO BE WHEN THE
HIGHEST PROBABILITY EXISTS FOR ANY SEVERE WEATHER. DUE TO
UNCERTAINTIES CANNOT PIN DOWN TIMING...BUT IF THE LATER TIMING IS
RIGHT THREAT WILL NOT BE AS HIGH DUE TO DECREASED INSTABILITY. WILL
CONTINUE TO HIGHLIGHT IN HWO.  WITH CLOUD COVER FIRMLY IN PLACE
WEDNESDAY NIGHT...TEMPERATURES WILL NOT DROP OFF SIGNIFICANTLY AND
WENT CLOSER TO WARMER GUIDANCE NUMBERS.  TEMPERATURES WILL INCREASE
INTO THE 70S ON THURSDAY WITH THE FA IN THE WARM SECTOR AND WITH
SOUTHERLY WINDS IN PLACE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...CP
PUBLIC...CS/AB
Hazardous weather outlook, Apr 24, 5:40 AM EDT, 17 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 AM EDT TUE APR 24 2007

INZ021-028>031-035>042-046>049-056-057-250945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION-
HANCOCK-HENRY-SHELBY-RUSH-
540 AM EDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD TONIGHT. AT THIS
TIME...SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER LOCALLY HEAVY
RAINS IN EXCESS OF ONE INCH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL REMAIN LIKELY WEDNESDAY AND THURSDAY. AT THIS
TIME...IT APPEARS THAT ANY RISK FOR SEVERE WEATHER WILL REMAIN SOUTH
OF INTERSTATE 70 ON WEDNESDAY.

BY THURSDAY...IT APPEARS POSSIBLE THAT THE RISK FOR SEVERE WEATHER
WILL INCLUDE ALL OF CENTRAL INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...HOWEVER
ACTIVATION MAY BECOME NECESSARY THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043>045-051>055-060>065-067>072-250945-
VERMILLION-PARKE-PUTNAM-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
540 AM EDT TUE APR 24 2007 /440 AM CDT TUE APR 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON...SOUTH
OF A SULLIVAN TO SEYMOUR LINE. SHOWERS AND THUNDERSTORMS WILL
BECOME MORE NUMEROUS THIS EVENING INTO TONIGHT. A FEW OF THESE
STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS
MAINLY THROUGH MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WARM FRONT WILL REMAIN IN PLACE ACROSS CENTRAL INDIANA THROUGH
THURSDAY. THIS FRONT WILL SERVE AS THE FOCUS FOR ADDITIONAL
THUNDERSTORM DEVELOPMENT WEDNESDAY AND THURSDAY. SOME OF THESE
STORMS MAY BECOME SEVERE...ESPECIALLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY WEDNESDAY AFTERNOON AND AGAIN THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CO

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:03 PM EDTSevere Thunderstorm WarningINDKnox27 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.